Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 167, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 26, 2014, 1:58 AM CDT for Ellis County, Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2014, 1:58 AM CDT (06:58 UTC)
- Expired
- Jun 26, 2014, 2:40 AM CDT
- In force
- 42 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Ellis County, KS
The radar
The Dodge City radar (KDDC), 154 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2000 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1627 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
735
WUUS53 KDDC 260658
SVRDDC
KSC051-260745-
/O.NEW.KDDC.SV.W.0167.140626T0658Z-140626T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
158 AM CDT THU JUN 26 2014
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ELLIS COUNTY IN CENTRAL KANSAS...
* UNTIL 245 AM CDT
* AT 156 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES NORTH OF
ELLIS...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ELLIS...YOCEMENTO...HAYS...CATHARINE...EMMERAM...ANTONINO AND
TOULON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3913 9903 3893 9904 3872 9945 3897 9960
3914 9959 3914 9904
TIME...MOT...LOC 0658Z 317DEG 34KT 3914 9945
HAIL...0.75IN
WIND...60MPH
$$
GERARD2 follow-up statements
178
WWUS53 KDDC 260727
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
227 AM CDT THU JUN 26 2014
KSC051-260745-
/O.CON.KDDC.SV.W.0167.000000T0000Z-140626T0745Z/
ELLIS KS-
227 AM CDT THU JUN 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELLIS COUNTY
UNTIL 245 AM CDT...
AT 225 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CATHARINE...
AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ANTONINO AND TOULON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3913 9903 3893 9904 3872 9945 3897 9960
3914 9959 3914 9904
TIME...MOT...LOC 0728Z 317DEG 34KT 3893 9920
HAIL...<.75IN
WIND...60MPH
$$
GERARD212
WWUS53 KDDC 260740
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
240 AM CDT THU JUN 26 2014
KSC051-260750-
/O.CAN.KDDC.SV.W.0167.000000T0000Z-140626T0745Z/
ELLIS KS-
240 AM CDT THU JUN 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR ELLIS COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED
AREA.
LAT...LON 3913 9903 3893 9904 3872 9945 3897 9960
3914 9959 3914 9904
TIME...MOT...LOC 0740Z 317DEG 34KT 3885 9910
$$
GERARDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:12 AM CDT, 46 minutes earlier.
Area forecast discussion, Jun 26, 1:12 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 112 AM CDT Thu Jun 26 2014 ...updated aviation section... .SHORT TERM...(This evening through Thursday) ISSUED AT 308 PM CDT WED JUN 25 2014 The main forecast challenges are chances of thunderstorms into Thursday. Moist upslope flow continues tonight with south to southeast winds of 10 to 15 mph and dewpoints in the 60s. Many of the short term models show thunderstorms moving east from eastern Colorado and into far western Kansas by around 7 to 10 pm, then towards Dodge City by around midnight. Very light winds aloft with jet level winds less than 30 knots are forecast into tonight, along with weak mid level winds of 10 to 20 knots. With weak wind shear the chances for supercell and rotating thunderstorms are not good, with only marginally severe storms far west towards the Colorado border. Some brief heavy rainfall and strong wind gusts will be the main hazards tonight. Will keep the highest chances for thunderstorms west early then towards Dodge City around midnight, then ending in far south central sections by morning. Overnight lows will be mild in the low to mid 60s. For Thursday, an upper level trough moves toward the Intermountain West with still not very strong winds across western Kansas. The upper level winds increase to around 50 knots, with mid levels still weak at 10 to 15 knots. South winds will increase to 15 to 25 mph with some moderate instability forecast. Current thoughts are a few thunderstorms could form toward late afternoon or evening. If they form some could be severe with heavy rainfall. Highs will be warmer and around 90 to 93 degrees. .LONG TERM...(Thursday night through Wednesday) ISSUED AT 308 PM CDT WED JUN 25 2014 Thursday night/Friday: Another MCS is possible Thursday night per EC/WRF-ARW/WRF-NMM. The operational NAM is drier, so will keep just with slight pops now. Overnight lows will be in the 60s and 70s. A more significant upper level trough will move across the region Friday. This system has more dynamics associated with it with 75-100 kt 250-hPa jet nosing in from the northwest. Will have to watch for severe thunderstorms as plenty of cape is forecast along with fairly strong and veering upper level winds. Saturday and beyond: More thunderstorms will be possible Saturday along a frontal boundary. Beyond that, temperatures will moderate and be in the 90s by the end of the weekend into next week. Another chance for storms is possible Tuesday and Wednesday with a fropa and eventual upslope flow. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) ISSUED AT 110 AM CDT THU JUN 26 2014 Radar observations will be monitored for the next couple of hours for convective redevelopment, which would be a result of an increasing low level jet. Currently, no convective allowing model is handling the situation well as a storm slowly decays near Ulysses. Forecasting thunder in any terminals is not likely at this time. && .PRELIMINARY POINT TEMPS/POPS... DDC 90 68 92 71 / 10 20 10 20 GCK 92 68 93 70 / 10 20 20 20 EHA 92 67 94 68 / 20 10 10 20 LBL 93 69 96 71 / 10 10 10 10 HYS 90 71 91 73 / 20 20 20 20 P28 90 73 92 75 / 20 20 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...Kruse LONG TERM...Sugden AVIATION...Russell
Hazardous weather outlook, Jun 25, 3:32 PM CDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 332 PM CDT WED JUN 25 2014 KSZ030-031-043>046-061>066-074>081-084>090-262200- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 332 PM CDT WED JUN 25 2014 /232 PM MDT WED JUN 25 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON, THEN INCREASING ACROSS FAR WESTERN KANSAS IN THE EVENING. MORE THUNDERSTORMS MAY DEVELOP ACROSS EASTERN COLORADO AND FAR WESTERN KANSAS DURING THE EVENING AND PROPAGATE EASTWARD TOWARD DODGE CITY BY AROUND MIDNIGHT. WITH WEAK WIND SHEAR, SEVERE THUNDERSTORMS ARE NOT LIKELY, WITH THE MAIN THREAT OF SMALL HAIL, BRIEF HEAVY RAINFALL, AND GUSTY OUTFLOW WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE IN THE FORECAST FOR PORTIONS OF WEST CENTRAL, SOUTHWEST, AND SOUTH CENTRAL KANSAS THROUGH THE END OF THE WEEK. THE GREATEST CHANCE WILL BE FARTHER NORTH, THOUGH, ALONG AND NORTH OF HIGHWAY 96. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
In the hours before
Local storm report, Jun 25, 9:26 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
926 PM CDT WED JUN 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 6 S SYRACUSE 37.89N 101.75W
06/25/2014 M1.00 INCH HAMILTON KS NWS EMPLOYEE
0635 PM HAIL 4 S SYRACUSE 37.92N 101.75W
06/25/2014 M1.75 INCH HAMILTON KS FIRE DEPT/RESCUE
0722 PM HAIL 7 WSW SYRACUSE 37.94N 101.87W
06/25/2014 M1.25 INCH HAMILTON KS TRAINED SPOTTER
&&
BURKESpecial weather statement, Jun 25, 11:06 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1106 PM CDT WED JUN 25 2014
KSZ061-062-074-260445-
HAMILTON-KEARNY-STANTON-
1006 PM MDT WED JUN 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN STANTON...SOUTHERN
HAMILTON AND WESTERN KEARNY COUNTIES...
AT 1002 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SYRACUSE...MOVING SOUTHEAST
AT 20 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3795 10153 3775 10154 3773 10173 3790 10196
3801 10183
TIME...MOT...LOC 0406Z 302DEG 17KT 3791 10184
12Special weather statement, Jun 26, 1:28 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 128 AM CDT THU JUN 26 2014 KSZ030-045-260715- NESS-TREGO- 128 AM CDT THU JUN 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NESS AND TREGO COUNTIES... AT 124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORM WIND GUSTS NEAR VODA...MOVING SOUTH AT 30 MPH. WINDS AROUND 50 MPH ARE POSSIBLE. LAT...LON 3913 9960 3870 9961 3869 10016 3913 10015 TIME...MOT...LOC 0627Z 338DEG 27KT 3897 10003 GERARD
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:15 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 40 min |
| Jun 25, 11:06 PM CDT | Special Weather Statement | DDC | Hamilton | 39 min |
| Jun 26, 1:28 AM CDT | Special Weather Statement | DDC | Trego | 47 min |
| Jun 26, 5:04 AM CDT | Flash Flood Warning | DDC | Trego | 3 hr |
| Jun 26, 6:44 AM CDT | Flash Flood Warning | DDC | Ness | 3 hr |
| Jun 26, 10:44 AM CDT | Special Weather Statement | DDC | Barber | 46 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.